MAUDE Adverse Event Report: ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT
Model Number 5.0MM, DRL BIT, CANNULATED, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 10/21/2025, a distributor reported via (b)(4) that an ar-8770-02-ru 5mm reusable cannulated drill bit broke during use.Another device was used to complete the case successfully.No patient was harmed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on photographic evidence of an ar-8770-02-ru batch 032209.Based on the information provided, which may include the returned device (if available), photographs, videos, event description, and any additional field input, arthrex has determined the most likely cause.The most likely cause is attributed to use-related factors, including: off-axis insertion, improper bone preparation, and prying or leveraging the device with excessive force.

Brand Name
5.0MM, DRL BIT, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23423614
Report Number1220246-2025-04888
Device Sequence Number8178973
Product Code HTW
UDI-Device Identifier00888867319592
UDI-Public(01)00888867319592(11)220307(10)032209
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM, DRL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8770-02-RU
Device Lot Number032209
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown